MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI

SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Model Number TTNS3.00E4-1200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Localized Skin Lesion (4542); Swelling/ Edema (4577)
Date of Event 01/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the customer, the datalogs are not available for evaluation.The treatment tip was returned for evaluation.The treatment tip passed flow, leak and thermistor testing.Visual inspection also passed, with no dents, scratches, blemishes, or dielectric breakdown observed.No functional testing was able to be performed as the tip had zero shots remaining.The investigation is underway.
 
Event or Problem Description
A user facility reported that a patient experienced a small depression in the left cheek after a full face thermage cpt treatment.Immediately after the treatment, the patient reported swelling of the left face.An indentation in the left cheek area was noted by the patient approximately one-month post-treatment.At a follow-up appointment approximately 10.5 weeks post-treatment, the clinic also noted a small area near the left cheek bone that is depressed during certain facial movements, such as smiling.No secondary intervention was used to treat the condition.It is unclear if the indentation will be permanent.The solta medical reviewer evaluated the patient images and noted an indentation that is small and only noticeable in certain facial expressions.No pre-procedure photographs are available for comparison, making it difficult to assess the extent of the change relative to the patient's original appearance.The patient was administered advil and tylenol prior to the treatment.The highest energy level used was 7 (very minimally).No system errors occurred during treatment and nothing out of the ordinary was observed during treatment.The treatment tip was inspected prior to use and every 100 reps, with no problems noted.This was the initial use of the treatment tip.Both a stamping and a sliding method were used during treatment.Solta cryogen and coupling fluid were used during the treatment.No other treatments were being performed in the same symptom area.The patient had no other aesthetic treatments within the prior ninety days before treatment.The patient had also had a thermage treatment ten months prior with no adverse effects.The patient uses skin care products from skin ceutivals and zo regularly.
 
Additional Manufacturer Narrative
A review of the manufacturing records showed that all requirements were met.Final test verification specifications are acceptable.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.According to thermage cpt user manual, swelling and surface irregularities are known possible reactions to treatment.Surface irregularities are variously described as (localized) ¿small dents in the surface of the skin,¿ ¿rippling,¿ ¿ridging,¿ ¿waffle patterns¿, or ¿fat loss¿ (covering a larger surface area).Frequently, surface irregularities are not evident immediately post-treatment but show up later (1 or more months post-treatment).In most cases solta recommends that surface irregularities be monitored for a period of six months post onset.Tissue fillers may be considered as a treatment option if the condition does not resolve on its own.The customer reported no system errors or anything out of the ordinary occurred during treatment.Evaluation of the tip found no issues related to this event; however, the customer was unable to provide the datacard log information.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.No corrective action is necessary at this time.

Brand Name
THERMAGE CPT SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key21885833
Report Number3011423170-2025-00266
Device Sequence Number17026713
Product Code GEI
UDI-Device Identifier00850608002421
UDI-Public00850608002421
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberTTNS3.00E4-1200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale